Louisiana, 2013

Flash Flooding and Damaging Winds in Louisiana, June 6, 2013

June 6, 2013 · NWS SHV · 14 events in 4 counties and zones

A very unstable airmass was able to sustain itself overnight across the region during the predawn hours of June 6th and this atmosphere continued into the afternoon hours as well. A strong ridge of high pressure was noted across the Great Basin and this left the Four State Region under the influence of northwest flow aloft.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A very unstable airmass was able to sustain itself overnight across the region during the predawn hours of June 6th and this atmosphere continued into the afternoon hours as well. A strong ridge of high pressure was noted across the Great Basin and this left the Four State Region under the influence of northwest flow aloft. This type of flow typically can produce strong to severe thunderstorms, along with flash flooding when upper level disturbances move in this flow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 6, 3:34 AM CST, 46 minutes earlier.

Area forecast discussion, Jun 6, 3:34 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 AM CDT THU JUN 6 2013

.DISCUSSION...
FCST HAS BECOME MORE COMPLEX OVER THE LAST 24 HOURS. SHORTWAVE
TROUGH THAT WAS RESPONSIBLE FOR THE SRN PLAINS MCS 24 HOURS AGO IS
NOW JUST EAST OF THE MS RIVER. THIS SHORTWAVE HAS PROVIDED JUST
ENOUGH ASCENT ALONG AN OUTFLOW BOUNDARY FROM YESTERDAY/S
CONVECTION TO INITIATE WIDELY SCT TSTMS ALONG AND SOUTH OF THE
I-20 CORRIDOR. INTENSITY AND COVERAGE HAS BEEN SLIGHTLY HIGHER
ACROSS N CNTRL LA IN THE VICINITY OF A THETA-E RIDGE. WEAK MID-
LEVEL FLOW HAS ALLOWED FOR SLOW MOVEMENT AND MERGING OF INDIVIDUAL
CELLS INTO CLUSTERS. COMBINED WITH THE ABUNDANT MOISTURE IN
PLACE...THIS HAS LED TO SOME HEAVY RAINFALL AMOUNTS ALREADY ACROSS
THE ERN ZONES. CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH
THIS ACTIVITY AS SOME OF THE STRONGER CELLS COLLAPSE. THIS
ACTIVITY SHOULD CONTINUE TO SLOWLY MOVE ESEWD AND EVENTUALLY OUT
OF THE CWA BY LATE MORNING.

THE FOCUS NOW SHIFTS TO THE CONVECTION BACK TO THE WEST ACROSS SRN
OK/N TX. LATEST RADAR LOOPS INDICATE THAT AN MCV IS BEGINNING TO
DEVELOP BETWEEN KSPS AND I-20. OUTFLOW BOUNDARY IS ALSO VISIBLE ON
KFWS RADAR LOOPS AND IS BEGINNING TO OUTRUN THE MAIN CONVECTIVE
COMPLEX. THE MOST ORGANIZED CONVECTION WILL LIKELY BE ON THE NE
SIDE OF THE MCV AND MAY JUST GRAZE THE NW ZONES. ACTIVITY ON THE
SOUTH SIDE OF THE COMPLEX SHOULD REMAIN MORE SCT IN NATURE AND
INTENSITY SHOULD CONTINUE TO DECREASE THROUGH THE DAY. THESE
TRENDS WERE PICKED UP QUITE WELL BY THE HI-RES HRRR AND WRF
MODELS. THE 00Z RUNS OF THE NAM/GFS/ECMWF STILL PORTRAYED AN MCS
MOVING FROM NORTH TO SOUTH AHEAD OF THE COLD FRONT...A SCENARIO
WHICH HAS NOT MATERIALIZED. THUS...CONSIDERABLE WEIGHT WAS PUT
INTO THE HI-RE MODEL SOLUTIONS FOR THE FIRST COUPLE OF FCST PERIODS.

GIVEN THE LACK OF VERIFICATION AND POOR INITIALIZATIONS THUS FAR OF
THE LARGER SCALE OPERATIONAL MODELS...CONFIDENCE IS MUCH LOWER FOR
WIDESPREAD RAINFALL. HOWEVER...THE MCV...THE PRIMARY UPPER TROUGH
AXIS...AND COLD FRONT WILL ALL ARRIVE IN THE AREA AT ABOUT THE
SAME TIME. COMBINED WITH ABUNDANT MOISTURE AND DAYTIME
HEATING...THIS SHOULD BE ENOUGH FOR AT LEAST SCATTERED SHWRS/TSTMS
ACROSS MUCH OF THE AREA THIS AFTERNOON. COVERAGE WILL LIKELY BE
HIGHEST ACROSS THE SRN HALF OF THE AREA CLOSER TO THE COLD FRONT.
PRECIP CHANCES SHOULD GRADUALLY DIMINISH FROM NW TO SE BEGINNING
TONIGHT AND CONTINUING THROUGH FRIDAY AFTERNOON AS THE UPPER
TROUGH SLOWLY MOVES SE AWAY FROM THE AREA.

NO SIGNIFICANT CHANCES FOR RAIN ARE EXPECTED BEYOND FRIDAY THROUGH
THE REMAINDER OF THE FCST PACKAGE. MEDIUM RANGE MODELS ARE HINTING
AT THE POSSIBILITY OF MORE RAIN CHANCES SUNDAY AND POSSIBLY INTO
EARLY MONDAY AS AN UPPER RIDGE OVER THE SW CONUS AMPLIFIES THE
NWLY FLOW ALOFT. UPPER RIDGE IS EXPECTED TO MOVE EWD AND BUILD
OVER THE SRN PLAINS BY THE MIDDLE OF NEXT WEEK WHICH WILL KEEP
RAIN CHANCES IN THE SLIM-TO-NONE CATEGORY AND WILL ALLOW HIGH
TEMPS TO GRADUALLY RISE INTO THE MID 90S.

RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL BE KEY FOR TEMPERATURES
GOING INTO NEXT WEEK. IF RAINFALL AMOUNTS ARE LOWER THAN
EXPECTED...THE HIGH TEMPERATURE FCSTS BEYOND MONDAY COULD VERY
WELL BE TOO LOW. /09/

&&

.AVIATION...
WIDELY SCATTERED CONVECTION EARLY THIS MORNING...AS EXPECTED IN THE
VCNTY OF A FEW OF OUR TERMINALS...ESPECIALLY NEAR THE SHV/MLU
TERMINALS. EXPECT COVERAGE TO REMAIN WIDELY SCATTERED THROUGH THE
EARLY MORNING HOURS WITH AN INCREASE IN COVERAGE LIKELY THROUGHOUT
THE DAY. WILL CONTINUE WITH VICINITY WORDING THROUGHOUT THE DAY
PERHAPS WITH A TEMPO GROUP OR TWO WARRANTED WHERE COVERAGE IS
EXPECTED TO BE GREATEST. ONCE THESE STORMS DECAY...OBVIOUSLY STRONG
GUSTS WINDS WILL BE A PROBLEM...ALONG WITH A QUICK REDUCTION IN
VISIBILITY WITH SMALL HAIL ALSO POSSIBLE BUT THIS WILL BE VERY
LOCALIZED WITH AN AMD PROBABLY THE BEST WAY TO HANDLE THIS IN THE
12Z TAF PACKAGE. CONVECTION SHOULD LOSE ITS COVERAGE AND INTENSITY
AFTER SUNSET THIS EVENING. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  67  86  66  90 /  60  30  10  10  10
MLU  88  65  86  65  90 /  60  40  20  10  10
DEQ  83  58  85  60  87 /  50  20  10  10  10
TXK  84  63  84  63  87 /  60  20  10  10  10
ELD  87  63  85  62  88 /  50  40  10  10  10
TYR  84  64  85  64  90 /  60  20  10  10  10
GGG  85  65  86  64  90 /  60  20  10  10  10
LFK  88  67  88  64  91 /  50  30  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/13
Hazardous weather outlook, Jun 5, 10:42 AM CST, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 AM CDT WED JUN 5 2013

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
126-061200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-MARION-
1142 AM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG
A SOUTHWARD MOVING OUTFLOW BOUNDARY...BUT THIS ACTIVITY IS
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AHEAD OF A COLD FRONT IN OKLAHOMA. THESE STORMS SHOULD
COMBINE INTO A LINE AND MOVE SOUTH AND EAST INTO THE AREA DURING
THE LATE AFTERNOON AND INTO THE OVERNIGHT HOURS. A FEW STORMS MAY
BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL CONTINUE FOR MUCH OF THURSDAY AS A COLD FRONT
MOVES ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF BETWEEN 1 AND 2
INCHES WILL BE POSSIBLE BEFORE THUNDERSTORMS EXIT THE AREA EARLY
FRIDAY.

NORTHWESTERLY FLOW ALOFT WILL KEEP A SLIGHT CHANCE FOR
THUNDERSTORMS IN THE FORECAST FOR LATE SUNDAY AND EARLY MONDAY AS
ANOTHER THUNDERSTORM COMPLEX DEVELOPS OVER THE PLAINS AND MOVES
TOWARD THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

LAZ010>014-017>022-TXZ124-125-136>138-149>153-165>167-061200-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1142 AM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LINE OF STRONG THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A
COLD FRONT THIS AFTERNOON AND WILL MOVE INTO THE AREA THIS EVENING
AND DURING THE OVERNIGHT HOURS. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL CONTINUE FOR MUCH OF THURSDAY AS A COLD FRONT
MOVES ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF BETWEEN 1 AND 2
INCHES WILL BE POSSIBLE BEFORE THUNDERSTORMS EXIT THE AREA LATE
FRIDAY.

NORTHWESTERLY FLOW ALOFT WILL KEEP A SLIGHT CHANCE FOR
THUNDERSTORMS IN THE FORECAST FOR LATE SUNDAY AND EARLY MONDAY AS
ANOTHER THUNDERSTORM COMPLEX DEVELOPS OVER THE PLAINS AND MOVES
TOWARD THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

12

In the hours before

Special weather statement, Jun 5, 10:31 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 PM CDT WED JUN 5 2013

LAZ005-006-060515-
LINCOLN-UNION-
1131 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION AND LINCOLN...

INCLUDING THE FOLLOWING LOCATIONS...
     BERNICE...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BERNICE...OR 14
MILES NORTH OF GRAMBLING...MOVING EAST NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM REINTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.

15
Special weather statement, Jun 5, 11:32 PM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 AM CDT THU JUN 6 2013

LAZ001-002-011-012-060630-
BIENVILLE-BOSSIER-CADDO-RED RIVER-
1232 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...CADDO...BOSSIER AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     CASPIANA...CRICHTON...ELM GROVE...LOGGY BAYOU...MC DADE AND
     NINOCK...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES WEST OF RINGGOLD...OR NEAR
NINOCK...MOVING SOUTHEAST NEAR 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

13
Special weather statement, Jun 6, 12:11 AM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 AM CDT THU JUN 6 2013

LAZ002-011-012-060645-
BIENVILLE-BOSSIER-RED RIVER-
111 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...BOSSIER AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     RINGGOLD...

AT 110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST WEST OF RINGGOLD OR NEAR LAKE
BISTINEAU. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

13
Special weather statement, Jun 6, 12:20 AM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 AM CDT THU JUN 6 2013

LAZ006-014-060715-
OUACHITA-UNION-
120 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION AND OUACHITA...

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD AND WEST
     MONROE...

AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WEST MONROE...MOVING SOUTHEAST
AT 10 MPH.

IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING...PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.

13
Special weather statement, Jun 6, 4:07 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CDT THU JUN 6 2013

LAZ018>020-061030-
GRANT-NATCHITOCHES-WINN-
507 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     GRANT AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     COLFAX AND MONTGOMERY...

AT 507 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MONTGOMERY...OR
14 MILES SOUTHWEST OF WINNFIELD. THIS THUNDERSTORM WAS DRIFTING
SLOWLY TO THE SOUTH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

13

The radar

The Ft Polk radar (KPOE), 68 km away, was scanning. The volume nearest the first event began at 10:19 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 5 flash flood. Local standard time, as filed.

Thunderstorm Wind, Winn

When
June 6, 4:20 AM CST
Where
Winn County, 3.59 mi E of Mars Hill
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.730, -92.740

Numerous trees were downed south of Atlanta, Louisiana in the extreme southwest portion of Winn Parish.

Thunderstorm Wind, Grant

When
June 6, 4:25 AM CST
Where
Grant County, 3.25 mi ESE of New Verda
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.660, -92.720

Numerous trees were downed near the Verda community in extreme northwest Grant Parish.

Thunderstorm Wind, Winn

When
June 6, 4:38 AM CST
Where
Winn County, 0.69 mi N of Atlanta
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.810, -92.750

Trees were downed on Hwy. 471 and Little Horseshoe Road just west of Atlanta, Louisiana.

Thunderstorm Wind, Natchitoches

When
June 6, 4:50 AM CST
Where
Natchitoches County, 0.69 mi S of Bermuda
Measured
53 kt (61 mph) estimated gust
Reported by
COOP Observer
Coordinates
31.660, -93.000

Several large pecan trees were blown down at the Oakland Plantation within the Cane River Creole National Historic Park in the Bermuda community.

Thunderstorm Wind, Natchitoches

When
June 6, 5:00 AM CST
Where
Natchitoches County, 1.36 mi WSW of Natchitoches
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
COOP Observer
Coordinates
31.760, -93.100

A large tree fell adjacent to the old Antoons Restaurant on Washington Street damading the corner of the building. A canopy was also blown off a building on South Drive near the Natchitoches Times building.

Flash Flood, Winn

When
June 6, 5:45 AM CST to 8:15 AM CST
Where
Winn County, 1.27 mi SW of Atlanta to 0.68 mi NE of Mars Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.787, -92.765

Water was over the roadway at the intersection of Hwy. 471 and Little Horseshoe Road.

Flash Flood, Grant

When
June 6, 5:45 AM CST to 8:15 AM CST
Where
Grant County, 0.81 mi ESE of Verda to 1.2 mi N of New Verda
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.697, -92.767

High water was over Hwy. 471 near the Verda community.

Flash Flood, Grant

When
June 6, 5:45 AM CST to 8:15 AM CST
Where
Grant County, 0.11 mi SSW of Montgomery to 1.64 mi SSE of Montgomery
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.669, -92.901

Water covered the roadway on Hwy. 122 close to Hwy. 71 and near downtown Montgomery on Hwy. 71.

Flash Flood, Natchitoches

When
June 6, 5:50 AM CST to 8:15 AM CST
Where
Natchitoches County, 1.26 mi S of Melrose to 2.17 mi SSW of Cloutierville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.582, -92.976

High water was over the roadway on Hwy. 119 east of Natchez in three different locations.

Thunderstorm Wind, Caddo

When
June 6, 8:55 AM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
32.470, -93.800

A tree was downed onto a local pawn shop on Jewella, Avenue.

Thunderstorm Wind, Caddo

When
June 6, 8:55 AM CST
Where
Caddo County, Shreveport
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.480, -93.750

A large tree was downed on a home on College Street near Gilbert and Highland Avenue.

Thunderstorm Wind, Caddo

When
June 6, 8:55 AM CST
Where
Caddo County, Shreveport
Measured
53 kt (61 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.480, -93.750

A powerpole was snalled on Wichita Street which brought down powerlines.

Thunderstorm Wind, Caddo

When
June 6, 8:55 AM CST
Where
Caddo County, Shreveport
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
32.480, -93.750

Multiple trees were downed near Barrons Landing and South Lakeshore Drive at Pines Road.

Flash Flood, Caddo

When
June 6, 9:30 AM CST to 10:30 AM CST
Where
Caddo County, 0.97 mi NW of Nichols to 1.03 mi SW of Reisor
Cause
Heavy Rain
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
32.461, -93.881

Cars were stalled out in flood waters at Pines Road and West 70th street as well as Fox Chase Circle and at the intersection of Hollywood and Jewella Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2013Every state in 2013This day in weather historyWarnings in Louisiana, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445838, 445839, 445840, 445842, 445841, 445843, 445849, 445852, 445855, 445859, 445864, 445865, 445870, 445871.